Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

zoloft and klonopin ?

Hello,  I started having unexplained anxiety and some depression about 3 months ago. I am 39 and other then some post partum depression that resolved fairly quickly with antidepressant have never experienced this before.  No reason for the anxiety and md thinks hormonal. I was started on Zoloft 3 months ago with klonopin which I take .25 daily. The side effects starting the med were pretty bad although MD thinks it was just anxiety.  I have tried stopping the klonopin twice the first time reduced to .125mg for 4 days then stopped. After 6 days got severe insomnia and was restarted by md.  I have noticed over the last 2 months the symptoms of depression and anxiety get worse 3 days before periods starts then get better after period.  I tried to taper the klonopin again went down to .125 for 10 days and did ok just a slight uptick anxiety.  then 3 days before period started got worse again.   Called md and he increased my Zoloft to 100mg and told me to take the klonopin at previous dose.  Just want  some advice, I hate taking the klonopin afraid of having difficulty getting off although I know it is a very low dose. Reading to many crazy horror stories.  I know that Zoloft if generally very well tolerated so not sure what to think.  Any advice is appreciated.  
1 Responses
Avatar universal
No antidepressant can address hormonal problems.  Might make you not care as much, but won't address the actual problem.  Klonopin is very difficult to stop taking -- it's an addictive drug.  Benzos and antidepressants have to be stopped very carefully and the program must be tailored to the individual.  Doctors know very little about this side of it, which is why so many times you will see people tell others on these kinds of sites if they're going to do this at all do it with a psychiatrist who seems to know how to use these medications.  But in your case, I'd try natural methods before I'd go on medication for hormonal fluctuations and see if you can't fix it in a less intense manner.  Kinda late for that, but again, these meds won't fix the hormonal problem and then you have what you're facing, the difficulty of stopping them without getting other problems.  Good luck and take it slowly.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.